Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


interaction - exemestane
Aug 23, 2013

I`m using atripla for two years, without any problem. I recently went to a doctor and he prescripted some substance and exemestane for a better working out. I read in the internet that exemestane is not good to take together with atripla. I`m afraid of any interaction or if can disturb my HIV treatment. Is it safe to take exemestane (8mg, 3 times daily)?

Response from Mr. Vergel

That is an aromatase inhibitor.

It increases testosterone by shutting off estradiol production and feed back mechanism in our hormonal axis. But decreasing estradiol can accelerate bone loss. We have bone loss issues in HIV.

A study performed to see if the testosterone boost caused by aromatase inhibitors made men feel better found that there was no improvement in men's quality of life. I would not take that medication and would question any physician that gives an HIV positive man an aromatase inhibitor to boost testosterone. If you need testosterone due to low levels, then get on testosterone replacement using gels or injections. Talk to your doctor about this.

Somatic and psychological effects of low-dose aromatase inhibition in men with obesity-related hypogonadotropic hypotestosteronemia

Aromatase Activity and Bone Homeostasis in Men

Nelson



Previous
Gaining weight
Next
hola nelson

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement